CHLAMYDIA--Partner tested positive twice, I tested negative twice....HELP!!!!
I am a 21yr old female, 5'5, 125lbs, fairly healthy, mother of one child. I have had four partners in the during the last 2 years. The first was the father of my child (numerous sexual encounters) from September 2003 to October 2008; second, a friend (one encounter) in November 2008; third, my bf (numerous sexual encounters) from February 2009 to August 2009; fourth, a friend (one encounter) in February 2009. Since March 2009, I have had one partner. I was tested for STDs in October 2006, March 2007, July 2007, May 2008, March 2009, April 2009, June 2009, August 2009. All of my tests came back negative. My monogamous bf and I have been having unprotected sex since February. He began to experience symptoms (white, grey discharge, painful urination, and sore, swollen head), and tested positive for Chlamydia in June 2009. He recieved treatment (Azithromycin 250mg--4 tablets at once & Clindamycin???). My doctor also prescribed Azithromycin just in case. My results came back negative. We had unprotected sex a few weeks afterwards. His follow-up test in August also came back positive. He was prescribed Metronidazole 500mg--4 tablets at once &Erythromycin 500mg--4 times a day for six days. My tests came back negative, but I was given Azithromycin 1Gm powder as a precaution. How is this possible? All of my partners also tested negative for STDs. This is ruining my relationship. I believe he hasn't had another partner besides me, but because of my track record it is difficult for him to believe me. Does anyone have factual answers? Maybe a medical article?
It is possible that he wasn't cured from his Chlamydia during his first treatment. This happens in less than 5% of cases, but it does happen.
Don't have sexual relations with him for 2-3 weeks, AND only after he retested negative.
Best guideline for a highly accurate result of treatment for Chlamydia, is 3 weeks after the start of the original treatment.
That is the best way, maybe his body deals with the medication differently than others.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.